Feeling the Effects

My food choices haven’t been THAT bad lately. Yes, I stopped obsessively freaking out about every milligram of sodium, but I haven’t been inhaling overly processed foods at every chance, so I can’t be THAT overboard!

Then why have I been experiencing the telltale symptoms of Meniere’s lately? My left ear has been booming? pounding? boom-boom-powing? I don’t know how to describe it… whumping? It kind of reminds me of how a baby’s heart sounds on a heart monitor/ultrasound I think, (from what I’ve heard in movies… no babies for this girl!) except not that loud, thank goodness. I also have distorted hearing through my left ear on phone conversations again and feel a “stuffy” kind of pressure in my left ear.  It’s really distracting at work, and builds the pressure (no pun intended) to get back to strictly low sodium (as in, strictly under 2,000 mg not “as low as I can go”!!)

But then I wonder about the other triggers for Meniere’s. I haven’t been drinking any alcohol or caffeine (thank goodness I’m not a coffee person!) but then there’s stress. I am pretty sure I read somewhere that stress can be a trigger and OH MY GOD has work been stressing me out lately. It’s not like I can measure my stress and keep it under 2,000 mg a day (I wish!), and the doctor didn’t say, “make sure to not get so stressed that you want to slam your head onto a sharpened pencil” so how can I tell if this added stress is really contributing to my symptoms?

At this point I can only guess. I’ll pay closer attention to my diet in the next few days and hope that the feelings subside. One month until my next hearing test and ENT appointment!

Advertisements

2 responses to “Feeling the Effects

  1. sounds like you could use a long, hot bath. Are bath salts okay?!!? 😉

  2. Yep, stress is definitely a trigger. My four big ones are sinus congestion, time of the month bloating, sodium intake and stress. I haven’t been having actual vertigo episodes for many years now, but recent unemployment triggered a couple days of “tilting”: a floaty feeling that I can’t shake that at it’s worst turns into the sensation that I’m walking on a boat. Usually I’m able to take a diuretic or decongestant and take care of it before I get to that point, though. Hang in there!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s